Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 262, NWS North Platte, NE

July 3, 2007Chase County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2007, 7:32 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 7:32 PM MDT (01:32 UTC)
Expired
Jul 3, 2007, 8:30 PM MDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Chase County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:25 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3012 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040132
SVRLBF
NEC029-085-040230-
/O.NEW.KLBF.SV.W.0262.070704T0132Z-070704T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHASE COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...

* UNTIL 930 PM CDT(830 PM MDT)

* AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WAUNETA...OR ABOUT 13 MILES SOUTHEAST OF
  IMPERIAL...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUNETA BY 745 PM MDT...
  7 MILES SOUTHWEST OF HAMLET BY 930 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4057 10146 4037 10162 4036 10089 4059 10099

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 040158
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT TUE JUL 3 2007

NEC085-040207-
/O.CAN.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/
HAYES NE-
857 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED...

LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134

$$

NEC029-040230-
/O.CON.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/
CHASE NE-
757 PM MDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN CHASE COUNTY...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF WAUNETA...OR ABOUT 16 MILES SOUTHEAST OF IMPERIAL...MOVING SOUTH
AT 10 MPH.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM 6 MILES 
SOUTHEAST OF ENDERS. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134

$$

SPRINGER
000 
WWUS53 KLBF 040225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT TUE JUL 3 2007

NEC029-040235-
/O.EXP.KLBF.SV.W.0262.000000T0000Z-070704T0230Z/
CHASE NE-
825 PM MDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY
EXPIRES AT 830 PM MDT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT...SO ANY NEW DEVELOPMENT 
THAT MAY OCCUR IS CAPABLE OF PRODUCING LARGE HAIL.

LAT...LON 4057 10146 4037 10162 4036 10136 4058 10134

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE JUL 3 2007

.SYNOPSIS...

H5 HIGH OVER SOUTHWEST CONUS PUSHING A BROAD RIDGE THROUGH THE
NORTHERN PLAINS PUTTING WESTERN NEBRASKA IN NORTHWEST FLOW. WEAK
BOUNDARY EXTENDS ALONG A TROUGH FROM CENTRAL MN THROUGH NORTHEAST
NEBRASKA TO A LOW OVER SOUTHERN CO.

&&

.DISCUSSION...

WEAK CONVECTION DEVELOPING ALONG BOUNDARY IN EASTERN CO AND
NORTHWEST KS ALONG THIS BOUNDARY WHERE SURFACE HEATING IS
DESTABLIZING ATMOSPHERE. STEEP LAPSE RATES AND STRONG INVERSION BUT
SOME WEAK CONVECTION DEVELOPING ALREADY. PWS HIGH AND STORM MOTION
MINIMAL HEAVY PRECIPITATION COULD BE A CONCERN. USED BLEND OF MODELS
FOR FORECAST. SVA HAS BEEN DECIDED UPON FOR SOUTHWEST ZONES. HAVE
UPPED POPS TO BLEND WITH SURROUNDING OFFICES. SOME LINGERING
CONVECTION IN THE AM BUT PRETTY MUCH OVER BY 15Z. TEMPERATURES
SOMEWHAT COOLER ON WEDNESDAY WITH LOWER TDS. RIDGE FLATTENS SOME
WITH BLOCK UPSTREAM CONTINUING TO SLOW THINGS DOWN. TEMPERATURES
TO TORCH OUT UNDER THE RIDGE SATURDAY WITH SOUTHWESTERLY FLOW.
TEMPERATURES TO RISE INTO THE MID AND UPPER 90S IN THE EXTENDED
WITH LOWS IN THE 50S AND 60S

&&

.AVIATION...
AVIATION CONCERNS CENTER AROUND THE POSSIBILITY OFF TSRA ACROSS
PORTIONS OF TWB ROUTES 274 AND 264. FRONTAL POSITION WAS JUST S OF
LBF BUT WITH VEERING WINDS DUE TO DEVELOPING NERN CO LOW...FRONT HAS
PUSHED BACK NWD. LBF TAF WILL BE MOST IMPACTED.

WOULD EXPECT THAT AFTER TSRA DEVELOPMENT...STRATUS WILL BE A
POSSIBILITY AS WELL...MAINLY BEHIND THE FRONT. THIS AGAIN WOULD
AFFECT MAINLY 274 AND 264 DURING THE EARLY MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
11 PM MDT FOR SOUTHWEST NEBRASKA NEZ057>059-069>071.

&&

POWER/JWS
Hazardous weather outlook, Jul 3, 2:21 PM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT TUE JUL 3 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
321 PM CDT TUE JUL 3 2007 /221 PM MDT TUE JUL 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA.

A STALLED FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THROUGH THE EVENING HOURS AND OVERNIGHT...MAINLY EAST OF A LINE
FROM MERRIMAN TO BIG SPRINGS. AHEAD OF THE FRONT...AN UNSTABLE
AIRMASS HAD DEVELOPED AND...AS AN UPPER LEVEL DISTURBANCE
INTERACTS WITH THE FRONT AND UNSTABLE AIR...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. SOME OF THE STORMS WILL HAVE THE CAPABILITY
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A BRIEF
TORNADO CAN NOT BE RULED OUT...MAINLY SOUTH OF A LINE FROM
OGALLALA TO BRADY...BUT LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTER THE FRONT PASSES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA
LATE TONIGHT...MAINLY DRY CONDITIONS ARE EXPECTED UNTIL THE NEXT
APPROACHING FRONT ON SUNDAY. THIS NEXT FRONT IS ALSO EXPECTED TO
PRODUCE THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY FOR REPORTS OF LARGE
HAIL AND DAMAGING WINDS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:41 PM MDTSevere Thunderstorm WarningLBFLincoln64 min
Jul 3, 8:04 PM MDTSevere Thunderstorm WarningLBFLincoln56 min
Jul 3, 8:23 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins67 min
Jul 3, 8:43 PM MDTSevere Thunderstorm WarningLBFLincoln62 min
Jul 3, 9:22 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins53 min
Jul 3, 9:40 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln65 min
Jul 3, 10:04 PM MDTFlash Flood WarningLBFLincoln, Perkins3 hr
Jul 3, 10:08 PM MDTSevere Thunderstorm WarningLBFChase, Perkins67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.